Lyrica, however, has been known to have side-effects ... which include anxiety, difficulty concentrating, depression, and feeling "off" generally.
And guess who's a recovering depressive. I'll give you a hint, you're reading his LiveJournal.
I've got all those side-effects. And basically, I've been freaking out. I'm cranky, I'm wandering around in a daze, and at any given moment I'm having trouble remembering what I was thinking the moment before. Every little thing bugs me, and every little annoyance seems like a huge catastrophe.
As I described it to laurie_robey, I feel like I'm wearing one of those devices from the Kurt Vonnegut story, that makes you stupid.
So if you toss into this lovely mental soup an upcoming weekend spent at the in-laws (instead of at home working on my stuff), a weekend spent doting on my parents for their 60th wedding anniversary (instead of at home working on my stuff), windows being installed a month ahead of schedule and requiring a drastic rearranging of the furniture, a long-forgotten commission coming out of the past and saying "Hey, why didn't you finish me?", and work being unusually up-in-your-facey, you end up with a Gneech who posts panicked, frazzled things to his LJ.
We did call back re: the windows and got it pushed back to the last week of April, giving us a little more prep time. We also got clarification on the distance needed. It's still going to require some major rearranging, particularly of the library, but it's not quite as dire as shifting everything out of the house to a storage unit as I thought.
For the record, the windows are Pella, being bought directly from the manufacturer (and installed by their direct distributor) during a spring sale. We're getting a great deal on one of the best lines from Consumer Reports' highest rated brand (approx. $10k for every window in the house plus the sliding doors on the back) -- telling the windows people to take a hike because they're installing the windows a month early ain't gonna happen. It'd be like turning down a Lexus that you can get for the price of a Ford Pinto, because the dealer doesn't have the color you want.
The problem was that these medications are finding those old, well-worn depression/anxiety neurons and getting them all a-twitter, and it's making me behave like someone else. Right now I'm weighing in my mind whether the treatment is worse than the condition -- waking up two or three times a night because some gremlin is sticking red-hot pins into my leg, versus mild discomfort combined with my brain misfiring. It's not an easy choice. I had in mind to keep taking the Lyrica and hold on 'til I could get to the neurologist -- but my distracted and scattered brain keeps forgetting to call and make the appointment until it's night or the weekend and too late.
So anyway, if I seem to be acting wildly out of character, it's not your imagination, I am. If you encounter me seeming like I'm not myself, please point it out and I'll try to correct it. I'm getting a better handle on realizing when it's happening myself and fixing it, but when it's your own brain misfiring that makes it kind of hard to tell.